Winter Storm, S Sierra Mtns
- When
- February 10, 6:00 AM PST to 11:00 AM PST
- Where
- S Sierra Mtns forecast zone
- Reported by
- Mesonet
A Pacific storm system brought more than 20 inches of snow to the Southern Sierra Nevada on the morning of the 10th. The largest recorded amount was nearly 30 inches at Agnew Pass (9450 feet msl).
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS HNX wrote it up.
A Pacific storm system brought more than 20 inches of snow to the Southern Sierra Nevada on the morning of the 10th. The largest recorded amount was nearly 30 inches at Agnew Pass (9450 feet msl).
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before the first event at Feb 10, 3:29 AM PST, 2 hours 31 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HANFORD CA 329 AM PST SAT FEB 10 2007 .SHORT TERM...TODAY THROUGH MONDAY... LOW PRESSURE CENTER NEAR 40N AND 135W IS SLOWLY DRIFTING TO THE NORTH...AND IS PROJECTED TO CONTINUE TO MOVE NORTH TODAY AND TONIGHT AS COLD FRONT MAKES LANDFALL TONIGHT AND WILL SLIDE SOUTH ACROSS THE FORECAST AREA LATE TONIGHT AND SUNDAY. THE BULK OF THE PRECIPITATION WILL OCCUR LATE TODAY AND INTO EARLY THIS EVENING NORTH OF FRESNO COUNTY AND SLIDE SOUTH THROUGH THE FORECAST AREA BY LATE ON SUNDAY. THE NEW RUN OF THE GFS IS DRIER AND WARMER THAN THE PREVIOUS RUN. THE WRF IS MUCH WETTER THAN THE GFS. BASED ON SATELLITE TRENDS...I AM BECOMING CONCERNED THAT THE SUB TROPICAL FEED IS BEGINNING TO CUT OFF AND PRECIP WILL CONSIDERABLE LIGHTER THAN WHAT WE HAVE IN THE FORECAST. I DO BELIEVE THAT WE SILL SEE SOME MODERATE TO HEAVY RAIN AND SNOW WITH THE FRONTAL PASSAGE...BUT IT WILL BE VERY SHORT LIVED...2-4 HOURS AT ANY GIVEN POINT. THE QPF TREND IS LIGHTER IN THE MODELS AND CURRENTLY WE ARE CARRYING ENOUGH FOR WINTER STORM ADVISORY. WE WILL HAVE RE-EVALUATE IT TODAY AND MAYBE LOWER THE WARNING IN ZONE 97 TO AN ADVISORY DUE TO LACK OF QPF. THE GFS IS BRINGING IN AN UPPER LEVEL DISTURBANCE TO AROUND 40N AND 130W ON MONDAY AS BRIEF DRYING TAKES PLACE ON MONDAY...IN BETWEEN SYSTEMS. .LONG TERM...MONDAY NIGHT THROUGH FRIDAY... MEDIUM RANGE MODELS CONTINUE TO SHOW FAIRLY GOOD AGREEMENT WITH THE PLACEMENT OF A TROF AXIS OVER THE WEST COAST AT THE START OF THE PERIOD. WHILE MODELS DO HAVE SLIGHT DIFFERENCES IN THEIR TIMING...ALL MODELS PLACE THE DISTRICT UNDER A CYCLONIC FLOW PATTERN ON MONDAY NIGHT. AT THIS POINT...MODELS KEEP THE AREA UNDER A CYCLONIC FLOW PATTERN THROUGH TUESDAY BEFORE THE INFLUENCE OF THE A RIDGE PATTERN IS FELT OVER THE WEST. THEREFORE...WILL MAINTAIN PRECIP WORDING THROUGH TUESDAY NIGHT. BY WEDNESDAY...MODELS PUSH THE RIDGE PATTERN CLOSER TO THE WEST COAST AND START DRYING THE REGION. WILL FOLLOW THE ECMWF AND TERMINATE THE POTENTIAL FOR PRECIP BY WEDNESDAY AS A NORTHWESTERLY FLOW PATTERN DEVELOPS. BY THURSDAY...MODELS DROP AN INSIDE SLIDER OVER THE WEST COAST WHICH WILL RE-INTRODUCE UNSETTLED CONDITIONS. YET...WILL ONLY MAINTAIN A SLIGHT CHANCE OF PRECIP OVER THE NORTHERN HALF OF THE DISTRICT AS THE LATEST SUITE OF MODELS PLACE MOST OF THE TROFS ENERGY NEAR YOSEMITE BEFORE DROPPING IT TOWARD SOUTHERN CALIFORNIA. TEMPERATURES WILL FLUCTUATE NEAR SEASONAL NORMS BETWEEN THE DRY AND WET PATTERNS OF THE EXTENDED PERIOD. && .AVIATION...AREAS OF MVFR CONDITIONS DUE TO MIST AND PRECIPITATION. LCL IFR CEILINGS AND VISIBILITIES...MAINLY AFTER 12Z SATURDAY. IN THE KERN COUNTY DESERT...VFR CONDITIONS WILL PREVAIL. FOR SPECIFIC DETAILS...PLEASE REFER TO THE TAFS FOR KMCE...KFAT AND KBFL...AND TWEB ROUTES 421 AND 423. && .AIR QUALITY ISSUES... THE VALLEY AIR DISTRICT HAS ISSUED THE FOLLOWING FIREPLACE/WOOD STOVE BURNING DECLARATION FOR SATURDAY, FEBRUARY 10, 2007. WOOD BURNING IS DISCOURAGED IN KERN COUNTY. && .HNX WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING UNTIL 10 AM PST SUNDAY FOR CAZ096-097. && JDB/MOLINA WEATHER.GOV/HANFORD
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HANFORD CA 437 AM PST SAT FEB 10 2007 CAZ096-097-111245- SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON- TULARE COUNTY MOUNTAINS- 437 AM PST SAT FEB 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN SIERRA NEVADA MOUNTAINS. THIS INCLUDES YOSEMITE...KINGS CANYON...AND THE TULARE MOUNTAINS SOUTH TO THE KERN COUNTY LINE. A MOIST FLOW OF PACIFIC AIR WILL CONTINUE OVER THE SIERRA THIS WEEKEND. .DAY ONE...SATURDAY. A WINTER STORM WARNING IS IN EFFECT FROM 6 AM PST THIS SATURDAY MORNING UNTIL 10 AM PST SUNDAY FOR THE SIERRA NEVADA MOUNTAINS FROM YOSEMITE SOUTH TO THE KERN COUNTY LINE. PLEASE REFER TO THE LATEST WINTER WEATHER MESSAGE FROM THE NATIONAL WEATHER SERVICE IN HANFORD AT /WWUS46 KHNX OR SFOWSWHNX/ FOR DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A WINTER STORM WARNING CONTINUES UNTIL 10 AM PST SUNDAY FOR THE SIERRA NEVADA MOUNTAINS FROM YOSEMITE SOUTH TO THE KERN COUNTY LINE. PLEASE REFER TO THE LATEST WINTER WEATHER MESSAGE FROM THE NATIONAL WEATHER SERVICE IN HANFORD AT /WWUS46 KHNX OR SFOWSWHNX/ FOR DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS TO THE SAN JOAQUIN VALLEY NATIONAL WEATHER SERVICE OFFICE. WEATHER.GOV/HANFORD RC
2 winter storm. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in California in 2007Every state in 2007This day in weather historyWarnings in California, February 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 7959, 7960.